Jump to content
helplinedonate
AB259

Siminet and amilodopine

Recommended Posts

Hello 😊

My mom is on 25/100 carbidopa levodopa and 2.5 mg of amilodopine. How long inbetween the carbidopa and amilodopine should I wait ?

Do both cause low blood pressure ?

thank you as always !

 

Share this post


Link to post
Share on other sites

AB,

Yes, both of these medications can cause a decrease in blood pressure but when taken together they can have an additive effect (1+1=3). The patient may experience lightheadedness, dizziness, headache, fainting, and possible changes in heart rate or pulse.

This usually happens when a patient first begins therapy, there is a dosage increase in one or both medications, or if one or both of the medications is reintroduced into a drug regime. If the medications are separated by at least 2 hours, the incidence and severity is decreased. If the blood pressure and/or the symptoms of the lowered blood pressure continue after the medications are separated by at least 2 hours, a change in medication may be warranted. This should be brought to the attention of the doctor.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Thank you again ! I do have another question now that the doctor has put my mom on 25 mg of Seroquel to help with her delusions, she is on 28/10 Namzaric how long should I wait in between these meds ? I noticed these definitely have a one two punch in putting my mom to sleep !! I give the Seroquel at 430 and the Namzaric at 6 pm she is out cold by 630 !

the doctor also  mentioned a honeymoon period with Seroquel and he would like to reduce it from 25 mg to half. In this case is less more ?

I know there is no easy answer.

I thank you for your kindness and time !!

 

Share this post


Link to post
Share on other sites

AB,

Since this interaction is having an additive effect, the farther away you separate them the less drowsiness will occur.

As far as a "Honeymoon period" is concerned, I like the idea for your mom. In many people this can help lessen the side effects and still get the same relief. This is very important in the elderly because many times a medication can stay in the system longer due to their inability to metabolised medication in a timely manner.

The "Honeymoon phase" is also a time when the body can reset itself. At a higher strength a medication can cause a tidal wave of side effects. Many times in the elderly a lower dose can have the same therapeutic effect with less side effects. The body will reset itself and adjust to the lower dose.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×